Research Article Open Access

Characterizations for the Power Inverse Gaussian and Generalized Inverse Gaussian Distributions Based on Conditional Moments

Abdullah Yahia Al-Hossain1
  • 1 Jazan University, Saudi Arabia

Abstract

In this study, we characterize the power inverse Gaussian and generalized inverse Gaussian distributions based on recurrence relations for conditional moments in terms of hazard rate functions. Relations for conditional moments of the largest order statistic (upper record value) given the second largest order statistic (upper record value) are derived from these recurrence relations. Characterizations of the inverse Gaussian, reciprocal inverse Gaussian, gamma and reciprocal gamma distributions are obtained as special cases of both the power inverse Gaussian and the generalized inverse Gaussian distributions.

Journal of Mathematics and Statistics
Volume 11 No. 3, 2015, 70-74

DOI: https://doi.org/10.3844/jmssp.2015.70.74

Submitted On: 19 October 2015 Published On: 23 November 2015

How to Cite: Al-Hossain, A. Y. (2015). Characterizations for the Power Inverse Gaussian and Generalized Inverse Gaussian Distributions Based on Conditional Moments. Journal of Mathematics and Statistics, 11(3), 70-74. https://doi.org/10.3844/jmssp.2015.70.74

  • 1,504 Views
  • 1,662 Downloads
  • 0 Citations

Download

Keywords

  • Characterization
  • Power Inverse Gaussian Distribution
  • Generalized Inverse Gaussian Distribution
  • Conditional Moments
  • Mean Residual Life
  • Order Statistics
  • Record Values